Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 33, NWS Chicago, IL

May 13, 2011DeKalb County, Lee County, Ogle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at May 13, 2011, 1:17 PM CDT for DeKalb County, Lee County, Ogle County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 1:17 PM CDT (18:17 UTC)
Expired
May 13, 2011, 2:15 PM CDT
In force
58 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeKalb County, IL, Lee County, IL, Ogle County, IL

The radar

The Chicago radar (KLOT), 83 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS53 KLOT 131817
SVRLOT
ILC037-103-141-131915-
/O.NEW.KLOT.SV.W.0033.110513T1817Z-110513T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
117 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHEASTERN LEE COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTHEASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 215 PM CDT

* AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SHABBONA...AND MOVING NORTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEE...ROCHELLE...STEWARD AND CRESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4187 8921 4198 8887 4173 8885 4168 8903
TIME...MOT...LOC 1817Z 171DEG 5KT 4177 8897
WIND...HAIL 60MPH 1.00IN

$$

BMD
3 follow-up statements
120 
WWUS53 KLOT 131838
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
138 PM CDT FRI MAY 13 2011

ILC037-103-141-131915-
/O.CON.KLOT.SV.W.0033.000000T0000Z-110513T1915Z/
OGLE IL-DE KALB IL-LEE IL-
138 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LEE...WEST CENTRAL DE KALB AND SOUTHEASTERN OGLE COUNTIES UNTIL 215
PM CDT...

AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SHABBONA...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4170 8896 4192 8902 4198 8887 4173 8885
TIME...MOT...LOC 1838Z 223DEG 12KT 4182 8891
WIND...HAIL 60MPH 1.00IN

$$

BMD
431 
WWUS53 KLOT 131859
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
159 PM CDT FRI MAY 13 2011

ILC103-131909-
/O.CAN.KLOT.SV.W.0033.000000T0000Z-110513T1915Z/
LEE IL-
159 PM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4171 8891 4195 8893 4198 8887 4173 8885
TIME...MOT...LOC 1859Z 230DEG 10KT 4184 8885

$$

ILC037-131915-
/O.CON.KLOT.SV.W.0033.000000T0000Z-110513T1915Z/
DE KALB IL-
159 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DE KALB COUNTY UNTIL 215 PM CDT...

AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTH OF SHABBONA...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN DE KALB COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4171 8891 4195 8893 4198 8887 4173 8885
TIME...MOT...LOC 1859Z 230DEG 10KT 4184 8885
WIND...HAIL 60MPH 1.00IN

$$

BMD
842 
WWUS53 KLOT 131910
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
210 PM CDT FRI MAY 13 2011

ILC037-131921-
/O.EXP.KLOT.SV.W.0033.000000T0000Z-110513T1915Z/
DE KALB IL-
210 PM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DE KALB COUNTY
WILL EXPIRE AT 215 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4171 8891 4195 8893 4198 8887 4173 8885
TIME...MOT...LOC 1911Z 230DEG 10KT 4186 8882

$$

BMD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:42 PM CDT, 35 minutes earlier.

Area forecast discussion, May 13, 12:42 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1242 PM CDT FRI MAY 13 2011

.DISCUSSION...
355 AM CDT

MAIN FORECAST CONCERNS ARE CONTINUED CHANCES FOR SHOWERS AND
THUNDERSTORMS TODAY...WITH PERSISTENT CHANCES FOR SHOWERS THROUGH
THE WEEKEND...AND A RETURN TO BELOW NORMAL TEMPERATURES THIS
WEEKEND INTO NEXT WEEK.

LATEST RADAR IMAGERY CONTINUING TO SHOW SEVERAL AREAS OF SHOWERS
AND THUNDERSTORMS ACROSS THE REGION. SHOWERS AND THUNDERSTORMS
WHICH AFFECTED THE CWA LAST NIGHT HAVE SINCE SHIFTED OFF TO THE
EAST EARLY THIS MORNING. AREA OF CONCERN IN THE NEAR TERM IS WITH
THE WIDE AREA OF SHOWERS AND THUNDERSTORMS MOVING NORTH ACROSS
PORTIONS OF MO...WEST CENTRAL IL...AND IA THIS MORNING. THESE
SHOWERS AND THUNDERSTORMS ARE BEING SUPPORTED BY SEVERAL STRONG
IMPULSES CONTINUING TO WRAP AROUND CLOSED UPPER LEVEL WHICH IS
CENTERED OVER THE CENTRAL PLAINS...AND ARE FORMING IN A WEAK TO
MODERATELY UNSTABLE ENVIRONMENT. DO ANTICIPATE THIS AREA OF PRECIP
TO CONTINUE MOVING NORTH INTO THE AREA REACHING THE SOUTHWESTERN
AND WESTERN CWA LATER THIS MORNING AS BETTER FORCING ALOFT
ARRIVES. ALTHOUGH I HAVE BROUGHT DOWN POPS ACROSS THE EASTERN
PORTIONS OF THE CWA THROUGH MID DAY WITH THE MAIN BULK OF THE
PRECIP NOT ARRIVING UNTIL MID TO LATE MORNING...THERE REMAINS THE
CHANCE FOR ALL AREAS ACROSS THE CWA TO OBSERVE AN ISOLATED
SHOWER/THUNDERSTORM. LATEST RUC ANALYSIS INDICATING AN ENHANCE
AREA OF ELEVATED INSTABILITY ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA WITH MUCAPE VALUES REACHING 2000 J/KG WITHIN
THIS MAIN INSTABILITY AXIS. AS WEAK MID LEVEL RIDGING EXITS TO THE
EAST...PERSISTENT DEEP LAYER MOISTURE CONVERGENCE WITHIN THIS
UNSTABLE ENVIRONMENT COULD BE ENOUGH TO PROVIDE THESE SPOTTY
SHOWERS/THUNDERSTORMS...ESPECIALLY WITH LATEST SATELLITE IMAGERY
AND OBS INDICATING ENHANCED COVERAGE OF MID LEVEL CLOUD COVER AS
WELL AS LATEST RADAR IMAGERY SHOWING SOME WEAK CELLS DEVELOPING
ACROSS FAR NORTHWEST ILLINOIS.

AS WE TRANSITION INTO THE AFTERNOON...UPPER LEVEL LOW SHIFTS EAST
ACROSS THE MID MISSISSIPPI VALLEY WITH WEAK SURFACE REFLECTION
SLIDING NORTHEAST ACROSS SURFACE FRONTAL BOUNDARY...CURRENTLY TO
THE WEST OF THE CWA. DURING THIS TIME FRAME...MAIN PRECIP SHIELD
ALSO SHIFTS ACROSS THE CWA WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS INCREASING INTO THE EVENING TIME FRAME. DURING THIS
TIME...SREF GUIDANCE INDICATING THAT THE ENVIRONMENT WILL REMAIN
WEAK TO MODERATELY UNSTABLE WITH SURFACE DEWPOINTS TRYING TO HANG
AROUND THE UPPER 50S AS BOUNDARY FROM THE NORTHWEST APPROACHES.
DESPITE THIS FLOW ALOFT REMAINS VERY WEAK WITH BULK SHEAR VALUES
RATHER LOW...FOR ANY REAL GOOD CHANCE OF SEVERE STORMS. WITH 850MB
LOW WRAPPING AROUND 10-12C DEWPOINT AIR OVER NORTHERN ILLINOIS AND
NORTHWEST INDIANA AND THIS WEAK FLOW...I WOULD ANTICIPATE BRIEF
HEAVY DOWNPOURS TO BE THE MAIN CONCERN TODAY WITH AN OUTSIDE
THREAT OF AN ISOLATED STORM PROVIDING SMALL HAIL WHERE BETTER
CONVERGENCE COULD BE HAD.

TODAY APPEARS TO BE THE LAST DAY FOR WARMTH AS WELL AS DRY
CONDITIONS FOR A GOOD PORTION OF THIS NEXT WEEK AS CLOSED UPPER
LEVEL LOW PROVIDES CONTINUED DECENT CHANCES FOR SHOWERS THROUGH
THE LATE SUNDAY AS WELL AS COOLER AIR ADVECTING INTO THE REGION.
FORECAST HIGH TEMPS ARE EXPECTED TO BE IN THE UPPER 70S ACROSS
MUCH OF THE CWA WITH COOLER AREAS ALONG THE LAKE...WITH MAX TEMPS
DROPPING THROUGH THE WEEKEND...ESPECIALLY AS A COOLER NORTHEAST
WIND OFF OF THE LAKE REMAINS.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* TIMING OF SHRA/TSRA.

* BORDERLINE IFR/MVFR CEILINGS

* NORTHEAST WINDS PREVAILING.

PAW

//DISCUSSION...UPDATED 18Z...

COLDFRONT THAT MOVED ACROSS NORTHERN IL AND NORTHWEST IN THIS
MORNING HAS LEFT A COUPLE SURFACE BOUNDARIES IN THE AREA. THESE
HAVE SERVED AS A FOCUS FOR TSRA DEVELOPING AT MID-DAY AHEAD OF AN
UPPER LEVEL WAVE.

LARGE AREA OF IFR CEILINGS OVER LAKE MICHIGAN BEHIND THE COLDFRONT
HAVE BEEN SPREADING INTO NORTHEAST IL. FURTHER EXPANSION TO THE
WEST AND SOUTH SHOULD BE SLOW WITH DAY TIME HEATING. EDGE IS RAGGED
AND BORDERLINE MVFR/IFR. BUT RELATIVELY COOL NORTHEAST FLOW
COMBINED WITH MOISTENING FROM PRECIPITATION WILL RESULT IN
CEILINGS BECOMING WIDESPREAD AND LOWERING TO IFR TONIGHT.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* MEDIUM CONFIDENCE IN TIMING OF SHRA/TSRA.

* MEDIUM CONFIDENCE IN CEILING HEIGHT.

* HIGH CONFIDENCE IN WIND FORECAST.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

SATURDAY NIGHT AND SUNDAY...MVFR CEILINGS. SHRA LIKELY.

MONDAY...VFR. SLGT CHC SHRA.

TUESDAY...VFR.

WEDNESDAY...VFR. SLGT CHC SHRA.

THURSDAY...VFR. SLGT CHC MVFR IN SHRA.

RATZER

&&

.MARINE...
221 AM CDT

A LARGE AND SLOW MOVING STORM SYSTEM WILL CREATE A PROLONGED PERIOD
OF STRONG NORTH TO NORTHEASTERLY WINDS THIS WEEKEND THROUGH EARLY TO
MIDDLE NEXT WEEK. IT NOW APPEARS THAT THERE MAY BE A PERIOD OF GALE
FORCE WINDS SATURDAY NIGHT INTO SUNDAY. A VERY IMPRESSIVE PRESSURE
GRADIENT WILL SET UP ACROSS THE LAKE AS LOW PRESSURE STRENGTHENS AND
CONSOLIDATES ACROSS THE OHIO VALLEY. ALSO...AT THE SAME TIME...AN
UNSEASONABLY STRONG CANADIAN HIGH PRESSURE SYSTEM WILL BUILD IN
ACROSS THE UPPER MISSISSIPPI VALLEY. THIS COULD LEAD TO AROUND A 10
MB DIFFERENCE IN SURFACE PRESSURE FROM THE NORTH TO THE SOUTH
PORTION OF THE LAKE ON SUNDAY MORNING. SO...IN SPITE OF THE FACT
THAT WE ARE IN THE STABLE SEASON...A RELATIVELY COLD ATMOSPHERE WILL
MOVE OVER THE LAKE LATER THIS WEEKEND AS AN UPPER LEVEL LOW DROPS
SOUTH OUT OF CANADA. THIS COLD AIR MASS SHOULD WEAKEN THE MARINE
INVERSION ACROSS THE LAKE...LIKELY LEADING TO SOME MOMENTUM TRANSFER
FROM ALOFT. THEREFORE...CURRENT THINKING IS THAT AS 950 MB WINDS
INCREASE TO 45 TO 50 KT SATURDAY NIGHT INTO SUNDAY IT SHOULD NOT BE
DIFFICULT TO GET AROUND 35 KNOTS TO THE WATER SURFACE.
STRONG WINDS WILL CONTINUE INTO EARLY NEXT WEEK AS THE WEATHER
PATTERN REMAINS NEARLY LOCKED IN PLACE FOR A FEW DAYS.

DUE TO THE LARGE FETCH...VERY HIGH WAVES CAN BE EXPECTED...AND THESE
WAVES WILL LIKELY REACH THE ILLINOIS AND INDIANA NEAR SHORES LEADING
TO SMALL CRAFT ADVISORY CONDITIONS.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...1 AM SATURDAY TO 1 AM TUESDAY.

     DENSE FOG ADVISORY...LMZ080-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-
     LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 3 PM FRIDAY.

&&
Hazardous weather outlook, May 13, 11:00 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1100 AM CDT FRI MAY 13 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
141600-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1100 AM CDT FRI MAY 13 2011 /1200 PM EDT FRI MAY 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  CHANCE OF THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
   BRIEF HEAVY RAIN.
   HAIL TO THE SIZE OF PENNIES.
   CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

   THERE IS A CHANCE FOR ISOLATED THUNDERSTORM DEVELOPMENT THIS
   AFTERNOON ACROSS PORTIONS OF THE OUTLOOK AREA GENERALLY EAST OF
   THE INTERSTATE 39 CORRIDOR.

  DISCUSSION:

AS SEVERAL MID LEVEL DISTURBANCES MOVE ACROSS AN UNSTABLE
ENVIRONMENT...CHANCES FOR THUNDERSTORMS WILL CONTINUE TODAY.
THUNDERSTORM DEVELOPMENT IS EXPECTED TO BE SCATTERED. BY LATE
AFTERNOON AND EARLY EVENING...THUNDERSTORM POTENTIAL WILL DECREASE
FROM WEST TO EAST WITH COOLER AIR FILTERING IN FROM THE NORTH AS A
DEEP UPPER LEVEL LOW PASSES SOUTH AND EAST OF THE OUTLOOK AREA.

PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN
IN FLOOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN
IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-141600-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1100 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON.

DENSE FOG WILL PERSIST OVER THE ILLINOIS NEARSHORE WATERS INTO
THIS EVENING.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT SATURDAY THROUGH LATE MONDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-141600-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1100 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE FAR SOUTHERN PORTIONS
OF THE OPEN WATERS OF LAKE MICHIGAN THROUGH EARLY THIS EVENING.

AREAS OF DENSE FOG ARE LIKELY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALE FORCE WINDS TO 35 KT ARE POSSIBLE ACROSS THE SOUTHERN HALF
OF LAKE MICHIGAN SATURDAY NIGHT INTO SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Local storm report, May 13, 12:45 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1245 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             KINGSTON                42.10N 88.76W
05/13/2011  M0.25 INCH       DEKALB             IL   LAW ENFORCEMENT

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:19 AM CDTSmall Craft AdvisoryLOT40 hr
May 13, 7:04 AM CDTAreal Flood AdvisoryLOTBoone, Winnebago6 hr
May 13, 12:35 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, McHenry55 min
May 13, 12:35 PM CDTTornado WarningLOTGrundy, Kankakee, Will40 min
May 13, 1:02 PM CDTAreal Flood AdvisoryLOTBoone, DeKalb, McHenry3 hr
May 13, 1:26 PM CDTSevere Thunderstorm WarningLOTDeKalb24 min
May 13, 1:30 PM CDTTornado WarningLOTDeKalb45 min
May 13, 1:33 PM CDTFlash Flood WarningLOTBoone, DeKalb, LaSalle, Lee, McHenry, Ogle6 hr
May 13, 1:45 PM CDTSevere Thunderstorm WarningLOTDeKalb35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.